Alert archive / North Dakota / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 82, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 30, 2015, 10:17 PM MDT for Grant County, Sioux County, North Dakota. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2015, 10:17 PM MDT (04:17 UTC)
- Expired
- Jun 30, 2015, 11:15 PM MDT
- In force
- 58 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Grant County, ND, Sioux County, ND
The radar
The Bismarck radar (KBIS), 97 km from the middle of the area, began a volume at 04:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 11:18 PM MDT | HAIL 1 | 9 Sse Leith, ND | QUARTER SIZED HAIL FOR A FEW MINUTES...1120 - 1124 PM MDT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 4:29 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 4.3 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1371 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
952
WUUS53 KBIS 010417
SVRBIS
NDC037-085-010515-
/O.NEW.KBIS.SV.W.0082.150701T0417Z-150701T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1117 PM CDT TUE JUN 30 2015
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL GRANT COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
SOUTH CENTRAL SIOUX COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
* UNTIL 1215 AM CDT/1115 PM MDT/
* AT 1117 PM CDT /1017 PM MDT/...A SEVERE THUNDERSTORM WAS LOCATED 15
MILES SOUTH OF CARSON...OR 18 MILES SOUTHEAST OF ELGIN...MOVING
SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTH CENTRAL GRANT AND SOUTH CENTRAL SIOUX COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT/100 AM MDT/ FOR
SOUTH CENTRAL NORTH DAKOTA.
LAT...LON 4617 10176 4621 10177 4631 10156 4595 10114
4594 10163
TIME...MOT...LOC 0417Z 324DEG 27KT 4620 10161
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
SIMOSKO6 follow-up statements
120
WWUS53 KBIS 010422
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1122 PM CDT TUE JUN 30 2015
NDC037-085-010515-
/O.CON.KBIS.SV.W.0082.000000T0000Z-150701T0515Z/
GRANT ND-SIOUX ND-
1122 PM CDT TUE JUN 30 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM
CDT/1115 PM MDT/ FOR SOUTH CENTRAL GRANT AND SOUTH CENTRAL SIOUX
COUNTIES...
AT 1122 PM CDT /1022 PM MDT/...A SEVERE THUNDERSTORM WAS LOCATED 16
MILES NORTH OF WATAUGA...OR 20 MILES SOUTHEAST OF ELGIN...MOVING
SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH
CENTRAL GRANT AND SOUTH CENTRAL SIOUX COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT/100 AM MDT/ FOR
SOUTH CENTRAL NORTH DAKOTA.
LAT...LON 4613 10174 4617 10171 4627 10152 4595 10114
4594 10163
TIME...MOT...LOC 0422Z 324DEG 27KT 4617 10157
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
SIMOSKO331
WWUS53 KBIS 010433
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1133 PM CDT TUE JUN 30 2015
NDC037-085-010515-
/O.CON.KBIS.SV.W.0082.000000T0000Z-150701T0515Z/
GRANT ND-SIOUX ND-
1133 PM CDT TUE JUN 30 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM
CDT/1115 PM MDT/ FOR SOUTH CENTRAL GRANT AND SOUTH CENTRAL SIOUX
COUNTIES...
AT 1132 PM CDT /1032 PM MDT/...A SEVERE THUNDERSTORM WAS LOCATED 12
MILES NORTH OF WATAUGA...OR 26 MILES SOUTHEAST OF ELGIN...MOVING
SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH
CENTRAL GRANT AND SOUTH CENTRAL SIOUX COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT/100 AM MDT/ FOR
SOUTH CENTRAL NORTH DAKOTA.
LAT...LON 4612 10163 4622 10146 4595 10114 4594 10163
TIME...MOT...LOC 0432Z 324DEG 27KT 4610 10150
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
SIMOSKO585
WWUS53 KBIS 010444
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1144 PM CDT TUE JUN 30 2015
NDC037-085-010515-
/O.CON.KBIS.SV.W.0082.000000T0000Z-150701T0515Z/
GRANT ND-SIOUX ND-
1144 PM CDT TUE JUN 30 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM
CDT/1115 PM MDT/ FOR SOUTH CENTRAL GRANT AND SOUTH CENTRAL SIOUX
COUNTIES...
AT 1144 PM CDT /1044 PM MDT/...A SEVERE THUNDERSTORM WAS LOCATED 7
MILES NORTHWEST OF MCINTOSH...OR 23 MILES WEST OF SELFRIDGE...MOVING
SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH
CENTRAL GRANT AND SOUTH CENTRAL SIOUX COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT/100 AM MDT/ FOR
SOUTH CENTRAL NORTH DAKOTA.
LAT...LON 4606 10162 4614 10139 4595 10114 4594 10163
TIME...MOT...LOC 0444Z 324DEG 27KT 4602 10142
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
SIMOSKO003
WWUS53 KBIS 010452
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1152 PM CDT TUE JUN 30 2015
NDC037-010502-
/O.CAN.KBIS.SV.W.0082.000000T0000Z-150701T0515Z/
GRANT ND-
1152 PM CDT TUE JUN 30 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL GRANT COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT/100 AM MDT/ FOR
SOUTH CENTRAL NORTH DAKOTA.
LAT...LON 4601 10156 4603 10150 4604 10150 4606 10148
4605 10146 4606 10143 4606 10142 4608 10140
4607 10136 4609 10133 4595 10114 4594 10154
TIME...MOT...LOC 0452Z 324DEG 27KT 4597 10137
$$
NDC085-010515-
/O.CON.KBIS.SV.W.0082.000000T0000Z-150701T0515Z/
SIOUX ND-
1152 PM CDT TUE JUN 30 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM
CDT/1115 PM MDT/ FOR SOUTH CENTRAL SIOUX COUNTY...
AT 1152 PM CDT /1052 PM MDT/...A SEVERE THUNDERSTORM WAS LOCATED NEAR
MCINTOSH...OR 21 MILES WEST OF SELFRIDGE...MOVING SOUTHEAST AT 30
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH
CENTRAL SIOUX COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT/100 AM MDT/ FOR
SOUTH CENTRAL NORTH DAKOTA.
LAT...LON 4601 10156 4603 10150 4604 10150 4606 10148
4605 10146 4606 10143 4606 10142 4608 10140
4607 10136 4609 10133 4595 10114 4594 10154
TIME...MOT...LOC 0452Z 324DEG 27KT 4597 10137
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
SIMOSKO425
WWUS53 KBIS 010500
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1200 AM CDT WED JUL 1 2015
NDC085-010515-
/O.CON.KBIS.SV.W.0082.000000T0000Z-150701T0515Z/
SIOUX ND-
1200 AM CDT WED JUL 1 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM
CDT/1115 PM MDT/ FOR SOUTH CENTRAL SIOUX COUNTY...
AT 1200 AM CDT /1100 PM MDT/...A SEVERE THUNDERSTORM WAS LOCATED OVER
MCINTOSH...OR 20 MILES SOUTHWEST OF SELFRIDGE...MOVING SOUTHEAST AT
30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH
CENTRAL SIOUX COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT/100 AM MDT/ FOR
SOUTH CENTRAL NORTH DAKOTA.
LAT...LON 4597 10147 4604 10127 4595 10114 4594 10150
TIME...MOT...LOC 0500Z 324DEG 27KT 4592 10132
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
SIMOSKO250
WWUS53 KBIS 010511
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1211 AM CDT WED JUL 1 2015
NDC085-010521-
/O.EXP.KBIS.SV.W.0082.000000T0000Z-150701T0515Z/
SIOUX ND-
1211 AM CDT WED JUL 1 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SIOUX COUNTY
WILL EXPIRE AT 1215 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT/100 AM MDT/ FOR
SOUTH CENTRAL NORTH DAKOTA.
LAT...LON 4597 10147 4604 10127 4595 10114 4594 10150
TIME...MOT...LOC 0509Z 324DEG 27KT 4592 10132
$$
SIMOSKOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 6:30 PM MDT, 3 hours 47 minutes earlier.
Area forecast discussion, Jun 30, 6:30 PM MDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 730 PM CDT TUE JUN 30 2015 .UPDATE... ISSUED AT 719 PM CDT TUE JUN 30 2015 FOCUSED ON THE SOUTHWEST AND NORTHWEST FOR THIS UPDATE. SEVERAL STRONG SUPER CELLS WERE MOVING ALONG A COLD FRONTAL BOUNDARY ACROSS SOUTHWEST NORTH DAKOTA. MEANWHILE AN EAST WEST AREA OF NON SEVERE THUNDERSTORMS CONTINUED MOVING SOUTH ALONG LAKE SAKAKAWEA. RAP MODEL MAKES A CLUSTER OF THUNDERSTORMS THIS EVENING ACROSS THE SOUTHWEST. FOR NOW WILL KEEP THE HIGHEST POPS ACROSS THE SOUTHWEST INTO THE CENTRAL. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 235 PM CDT TUE JUN 30 2015 FORECAST HIGHLIGHTS INCLUDE SEVERE THUNDERSTORMS WEST THIS AFTERNOON AND EVENING (POSSIBLY SEVERE)...SMOKE FROM CANADIAN WILDFIRES IN THE NORTHWEST...AND CONTINUED CHANCES OF SHOWERS AND THUNDERSTORMS INTO WEDNESDAY. REDUCED VISIBILITIES FROM SMOKE CONTINUED TO PLAGUE A PORTION OF NORTHWEST NORTH DAKOTA...MAINLY FROM WATFORD CITY NORTH TO THE CANADIAN BORDER AND AS FAR EAST AS AROUND MINOT. VISIBILITIES HAD IMPROVED TO 2-6 MILES...AND SHOULD CONTINUE TO IMPROVE WITH INCREASED CHANCES OF SHOWERS AND THUNDERSTORMS AND ASSOCIATED MIXING OF THE ATMOSPHERE. CURRENTLY...SURFACE LOW PRESSURE TROUGH EXTENDED FROM SOUTHWESTERN SASKATCHEWAN SOUTHEASTWARD ACROSS EASTERN MONTANA INTO THE BORDER OF MT/SD/WY. EAST TO SOUTHEAST WIND FLOW OVER NORTH DAKOTA WAS KEEPING DEWPOINTS IN THE 60S ACROSS WESTERN AND CENTRAL NORTH DAKOTA. LATEST MESOANALYSIS FROM STORM PREDICTION CENTER INDICATED SURFACE BASED AND MIXED LAYER CAPES SUFFICIENT FOR THUNDERSTORM DEVELOPMENT...AND HAVE SEEN ISOLATED TO SCATTERED THUNDERSTORMS DEVELOP OVER PARTS OF WESTERN NORTH DAKOTA DESPITE THE MID-LEVEL CLOUD COVER THAT REMAINS. FARTHER WEST IN MONTANA SKIES WERE MOSTLY CLEAR AND WOULD EXPECT SURFACE BASED STORMS TO DEVELOP THERE AS WELL - AND WATCHING FOR DEVELOPMENT AT THIS TIME. THE FLY IN THE OINTMENT IS THAT THE MID- LEVEL LAPSE RATES AT 5.5-6.5 C/KM ARE NOT IDEAL FOR WIDESPREAD SUSTAINED STORMS - AT LEAST NOT APPROACHING SEVERE LEVELS. THIS MAY CHANGE WITH TIME HOWEVER. AT UPPER LEVELS...THE ANTICIPATED UPPER LEVEL SHORTWAVE WAS OVER SOUTH CENTRAL SASKATCHEWAN AND INTO NORTHWESTERN NORTH DAKOTA. THIS WAS LIKELY ASSOCIATED WITH THE SCATTERED THUNDERSTORMS CURRENTLY MOVING EAST/SOUTHEAST ACROSS THE NORTHWESTERN PORTION OF THE STATE. THIS SHORTWAVE IS FORECAST TO CONTINUE MOVING SOUTHEAST ACROSS THE STATE TONIGHT...LINGERING INTO WEDNESDAY MORNING. WILL SEE HOW THE CONVECTION PLAYS OUT...BUT KEPT HIGH CHANCES OF THUNDERSTORMS IN THE FORECAST FOR TONIGHT WITH POSSIBLE SEVERE MENTION UNTIL AROUND MIDNIGHT. YET ANOTHER APPROACHING SHORTWAVE FROM THE NORTHWEST APPROACHES THE STATES WEDNESDAY AFTERNOON...KEEPING CHANCES OF SHOWERS AND THUNDERSTORMS IN THE FORECAST. THE STRONG NATURE OF THE SHORTWAVE MAY PROVIDE ENOUGH BULK SHEAR AND CAPE FOR STRONG STORMS IN THE AFTERNOON AND INTO THE EVENING. LATER SHIFTS WILL HAVE TO REVISIT THIS TO DETERMINE WHETHER SEVERE MENTION IS WARRANTED. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 235 PM CDT TUE JUN 30 2015 THE LONG TERM CAN BEST BE CATEGORIZED AS A ROLLER COASTER. THUNDERSTORMS WILL LIKELY REMAIN ACROSS MOST OF NORTH DAKOTA WEDNESDAY NIGHT INTO THURSDAY MORNING AS THE SURFACE TROUGH SLOWLY EXITS THE REGION. THERE'S A SLIGHT CHANCE THAT THUNDERSTORMS WEDNESDAY LATE AFTERNOON AND EVENING COULD BE SEVERE AS CAPE...SHEAR AND FORCING REMAIN ACROSS WESTERN AND CENTRAL NORTH DAKOTA ALONG THE SURFACE TROUGH. HOWEVER...EARLY MORNING SHOWERS AND THUNDERSTORMS MAY INHIBIT AFTERNOON HEATING AND INSTABILITY. A WEAK FRONT IS FORECAST TO MOVE THROUGH THURSDAY AFTERNOON AND EVENING. THIS COULD BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. FRIDAY LOOKS MAINLY DRY WITH HIGH PRESSURE OVER THE AREA. A POTENT UPPER LEVEL SHORT WAVE TROUGH...COLD FRONT AND SURFACE LOW WILL LIKELY BE APPROACHING NORTH DAKOTA SATURDAY. DEPENDING ON THE EXACT TIMING AND PROGRESSION OF THIS SYSTEM...4TH OF JULY ACTIVITIES COULD BE IMPACTED. AT THIS TIME MOST OF THE MODELS KEEP PRECIPITATION OUT OF WESTERN AND CENTRAL NORTH DAKOTA THROUGH MOST OF THE DAY AND EVENING OF THE 4TH. TEMPERATURES WILL SWING FROM THE 70S AND LOW 80S LATE THIS WEEK...TO AROUND 90 SATURDAY...AND THEN BACK DOWN INTO THE 70S SUNDAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 719 PM CDT TUE JUN 30 2015 MAIN HAZARD TO AVIATION WILL BE THUNDERSTORMS TONIGHT. MAINLY IMPACTING KDIK-KBIS THROUGH MIDNIGHT THEN KJMS AFTER MID. OTHERWISE THE UNCERTAINTY WILL BE THE SMOKE LAYER. SMOKE REMAINS ACROSS SOUTHERN SASKATCHEWAN AND WILL LIKELY IMPACT KISN-KMOT WITH 3-5 MILES FU AGAIN LATER TONIGHT. OTHERWISE MAINLY VFR. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...WAA SHORT TERM...JV LONG TERM...AJ AVIATION...WAA
Hazardous weather outlook, Jun 30, 8:56 PM MDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 956 PM CDT TUE JUN 30 2015 NDZ018>020-031>034-040>045-020300- DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- 956 PM CDT TUE JUN 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN THROUGH SOUTH CENTRAL NORTH DAKOTA TONIGHT. LARGE HAIL...DAMAGING WINDS...AND A COUPLE TORNADOS ARE THE MAIN THREATS. A TORNADO WATCH HAS BEEN ISSUED FOR THIS AREA. SEE WWW.WEATHER.GOV/BIS FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY...AND AGAIN SATURDAY AND SUNDAY. A FEW STRONG STORMS WILL BE POSSIBLE ACROSS WESTERN NORTH DAKOTA WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE BISMARCK NATIONAL WEATHER SERVICE AT 1-800-247-0212...OR POST REPORTS TO FACEBOOK OR TWITTER. NDZ002>005-010>013-021>023-025-035>037-046>048-050-051-020300- BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- MCLEAN-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN-EMMONS- LOGAN-LA MOURE-MCINTOSH-DICKEY- 956 PM CDT TUE JUN 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL NORTH DAKOTA TONIGHT. SMALL HAIL...GUSTY WINDS...AND LIGHTNING ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY...AND AGAIN SATURDAY AND SUNDAY. A FEW STRONG STORMS WILL BE POSSIBLE ACROSS WESTERN NORTH DAKOTA WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE BISMARCK NATIONAL WEATHER SERVICE AT 1-800-247-0212...OR POST REPORTS TO FACEBOOK OR TWITTER. NDZ001-009-017-020300- DIVIDE-WILLIAMS-MCKENZIE- 956 PM CDT TUE JUN 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS ACROSS NORTHWEST NORTH DAKOTA TONIGHT. SMALL HAIL AND GUSTY WINDS ARE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY...AND AGAIN SATURDAY AND SUNDAY. A FEW STRONG STORMS WILL BE POSSIBLE ACROSS WESTERN NORTH DAKOTA WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE BISMARCK NATIONAL WEATHER SERVICE AT 1-800-247-0212...OR POST REPORTS TO FACEBOOK OR TWITTER.
In the hours before
Local storm report, Jun 30, 8:44 PM MDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
944 PM CDT TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM HAIL 3 N DICKINSON 46.92N 102.79W
06/30/2015 E0.25 INCH STARK ND PUBLIC
&&
KROLAKLocal storm report, Jun 30, 8:45 PM MDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
945 PM CDT TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM HAIL 3 N DICKINSON 46.92N 102.79W
06/30/2015 E0.25 INCH STARK ND PUBLIC
HEAVY RAIN AND WINDY.
&&
CORRECTED REMARKS
KROLAKSpecial weather statement, Jun 30, 8:58 PM MDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 858 PM MDT TUE JUN 30 2015 NDZ033-041-010330- STARK-HETTINGER- 858 PM MDT TUE JUN 30 2015 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL STARK AND NORTHERN HETTINGER COUNTIES... AT 858 PM MDT...AN AREA OF STRONG THUNDERSTORMS WAS 12 MILES SOUTHWEST OF GLADSTONE...OR 14 MILES SOUTHEAST OF DICKINSON...MOVING SOUTHEAST AT 45 MPH. WIND GUSTS OF 50 TO 55 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... REGENT...DICKINSON REGIONAL AIRPORT AND LEFOR. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT FOR SOUTHWESTERN NORTH DAKOTA. LAT...LON 4677 10289 4686 10266 4645 10218 4630 10262 TIME...MOT...LOC 0258Z 332DEG 38KT 4669 10267 SIMOSKO
Special weather statement, Jun 30, 9:13 PM MDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1013 PM CDT TUE JUN 30 2015
NDZ034-035-042-010400-
MORTON-BURLEIGH-GRANT-
1013 PM CDT TUE JUN 30 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN BURLEIGH...
NORTHWESTERN GRANT AND CENTRAL MORTON COUNTIES...
AT 1011 PM CDT /911 PM MDT/...A LINE OF STRONG THUNDERSTORMS WAS
ALONG A LINE EXTENDING FROM 4 MILES SOUTHEAST OF WING TO 10 MILES
NORTHWEST OF HEART BUTTE DAM...AND MOVING SOUTHEAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
BISMARCK...MANDAN...ELGIN...LINCOLN...NEW SALEM...CARSON...
MENOKEN...STERLING...ALMONT...ST. ANTHONY...HEART BUTTE DAM...
DRISCOLL...JUDSON...MCKENZIE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4672 10210 4716 10013 4705 10011 4698 10011
4698 10009 4689 10007 4675 10008 4637 10189
TIME...MOT...LOC 0311Z 326DEG 22KT 4710 10019 4670 10198
ABELINGLocal storm report, Jun 30, 9:16 PM MDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BISMARCK ND
1016 PM CDT TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 2 NE SKAAR 47.40N 104.00W
06/30/2015 E1.00 INCH MCKENZIE ND TRAINED SPOTTER
0638 PM HAIL 42 N BEACH 47.53N 104.00W
06/30/2015 E0.75 INCH MCKENZIE ND TRAINED SPOTTER
HAIL LASTED FROM ABOUT 615 PM CDT TO 633 PM CDT. HEAVY
RAIN AT THE TIME OF CALL.
0643 PM HAIL 1 SE EAST FAIRVIEW 47.85N 104.02W
06/30/2015 E1.75 INCH MCKENZIE ND TRAINED SPOTTER
HAIL LASTED FROM 615 PM CDT TO 635 PM CDT. MEASURED
0.35 INCH OF RAIN.
0653 PM TORNADO 7 SW TROTTERS 47.25N 104.02W
06/30/2015 GOLDEN VALLEY ND NWS OFFICE
REPORT OF TONADO FROM PUBLIC 7 MILES SOUTHWEST OF
TROTTERS. ON GROUND ABOUT 5 MINUTES IN OPEN COUNTRY.
0700 PM TSTM WND GST 12 N BEACH 47.09N 104.00W
06/30/2015 E60 MPH GOLDEN VALLEY ND PUBLIC
0708 PM HAIL 16 W AMIDON 46.48N 103.66W
06/30/2015 E3.75 INCH SLOPE ND LAW ENFORCEMENT
0738 PM HAIL 14 NNW BOWMAN 46.37N 103.51W
06/30/2015 E0.75 INCH SLOPE ND EMERGENCY MNGR
0744 PM HAIL BEACH 46.92N 104.00W
06/30/2015 E0.25 INCH GOLDEN VALLEY ND EMERGENCY MNGR
0745 PM FUNNEL CLOUD 1 N GRIFFIN 46.23N 103.54W
06/30/2015 BOWMAN ND TRAINED SPOTTER
REPORTED BY OFF DUTY NWS EMPLOYEE
0756 PM HAIL 3 W BOWMAN 46.18N 103.46W
06/30/2015 E1.75 INCH BOWMAN ND TRAINED SPOTTER
HAIL LASTED FOR ABOUT 1 MINUTE. SPOTTER DROVE THROUGH
THE HAIL. AT ABOUT 754 CDT.
0758 PM HAIL BOWMAN 46.18N 103.39W
06/30/2015 E1.75 INCH BOWMAN ND EMERGENCY MNGR
0815 PM TSTM WND GST WATFORD CITY 47.80N 103.28W
06/30/2015 E58 MPH MCKENZIE ND TRAINED SPOTTER
POLE BARN WAS DESTROYED. THE DEBRIS FROM THE BARN WAS
LIFTED AND THROWN 800 TO 1000 FEET.. ESTIMATED TIME OF
OCCURRENCE WAS 745 TO 800 PM CDT.
0815 PM TSTM WND DMG 1 NE WATFORD CITY 47.80N 103.28W
06/30/2015 MCKENZIE ND TRAINED SPOTTER
TWO TRAILERS... ONE 50 FT IN LENGTH AND ONE SHORTER...
TURNED OVER. THE 50 FT TRAILER MOVED 150 FEET. OCCURRED
BETWEEN 745 AMD 815 BASED ON RADAR ESTIMATES.
0827 PM TORNADO 10 S BOWMAN 46.04N 103.39W
06/30/2015 BOWMAN ND LAW ENFORCEMENT
0831 PM TORNADO 5 WSW BOWMAN HALEY DAM 45.96N 103.34W
06/30/2015 BOWMAN ND STORM CHASER
0834 PM HAIL 3 W AMIDON 46.48N 103.39W
06/30/2015 E1.00 INCH SLOPE ND EMERGENCY MNGR
0851 PM HAIL AMIDON 46.48N 103.32W
06/30/2015 E1.00 INCH SLOPE ND TRAINED SPOTTER
0932 PM TSTM WND GST 8 SW MANNING 47.15N 102.89W
06/30/2015 E50 MPH DUNN ND TRAINED SPOTTER
0943 PM HAIL 3 N DICKINSON 46.92N 102.79W
06/30/2015 E0.25 INCH STARK ND PUBLIC
HEAVY RAIN AND WINDY.
&&
ABELINGSpecial weather statement, Jun 30, 9:24 PM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 924 PM MDT TUE JUN 30 2015 NDZ041-044-010400- ADAMS-HETTINGER- 924 PM MDT TUE JUN 30 2015 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL ADAMS AND CENTRAL HETTINGER COUNTIES... AT 924 PM MDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR REGENT...OR 14 MILES NORTHWEST OF MOTT...MOVING SOUTH AT 40 MPH. WIND GUSTS OF 50 TO 55 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MOTT...REGENT AND HAVELOCK. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT FOR SOUTHWESTERN NORTH DAKOTA. LAT...LON 4654 10275 4660 10250 4624 10219 4614 10274 TIME...MOT...LOC 0324Z 347DEG 36KT 4647 10259 SIMOSKO
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 6:11 PM MDT | Severe Thunderstorm Warning | BIS | Bowman, Slope | 64 min |
| Jun 30, 6:30 PM MDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley | 47 min |
| Jun 30, 6:42 PM MDT | Tornado Warning | BIS | Bowman | 33 min |
| Jun 30, 6:59 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Bowman | 61 min |
| Jun 30, 7:08 PM MDT | Severe Thunderstorm Warning | BIS | Billings, Dunn, McKenzie | 56 min |
| Jun 30, 7:22 PM MDT | Severe Thunderstorm Warning | BIS | Bowman, Slope | 41 min |
| Jun 30, 7:27 PM MDT | Tornado Warning | BIS | Bowman | 14 min |
| Jun 30, 8:20 PM MDT | Special Weather Statement | BIS | Stark | 40 min |
| Jun 30, 8:58 PM MDT | Special Weather Statement | BIS | Hettinger, Stark | 32 min |
| Jun 30, 9:13 PM MDT | Special Weather Statement | BIS | Burleigh, Morton | 47 min |
| Jun 30, 9:24 PM MDT | Special Weather Statement | BIS | Hettinger | 36 min |
| Jun 30, 9:37 PM MDT | Severe Thunderstorm Warning | BIS | Grant | 38 min |
| Jul 1, 2:07 AM MDT | Dense Fog Advisory | BIS | Bottineau, Burke, Divide, McHenry, Mountrail, Pierce and 3 more | 7 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.